Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 14, 2010, 5:12 PM CDT for Brewster County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2010, 5:12 PM CDT (22:12 UTC)
- Expired
- Apr 14, 2010, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533
WGUS54 KMAF 142212
FFWMAF
TXC043-150100-
/O.NEW.KMAF.FF.W.0003.100414T2212Z-100415T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
512 PM CDT WED APR 14 2010
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 800 PM CDT
* AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM AN AREA OF THUNDERSTORMS OVER SOUTHWEST AND
SOUTH CENTRAL BREWSTER COUNTY. VERY HEAVY RAINFALL CAN BE EXPECTED
WITH THESE STORMS. RAINFALL RATES WILL LIKELY EXCEED ONE INCH PER
30 MINUTES NEAR AND JUST WEST OF SH 118...15 MILES NORTH OF
TERLINGUA...UNTIL 600 PM CDT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED
TO...LAJITAS...CASTOLON...TERLINGUA...PANTHER JUNCTION...AND
PERSIMMON GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. IT TAKES ONLY A FEW
INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 2898 10329 2903 10335 2902 10338 2906 10348
2914 10355 2915 10366 2922 10378 3006 10378
2987 10303 2918 10298 2906 10308 2899 10311
2897 10315
$$1 follow-up statement
217
WGUS74 KMAF 150051
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
751 PM CDT WED APR 14 2010
TXC043-150101-
/O.EXP.KMAF.FF.W.0003.000000T0000Z-100415T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREWSTER-
751 PM CDT WED APR 14 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM CDT FOR SOUTHWESTERN
BREWSTER COUNTY...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORMS THAT PROMPTED THE FLASH FLOOD WARNING HAD WEAKENED AND
EXITED THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF
WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
&&
LAT...LON 2898 10329 2903 10335 2902 10338 2906 10348
2914 10355 2915 10366 2922 10378 3006 10378
2987 10303 2918 10298 2906 10308 2899 10311
2897 10315
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 3:25 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 14, 3:25 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 325 PM CDT WED APR 14 2010 .DISCUSSION... LATEST SFC ANALYSIS SHOWS A VERY MOIST...UNSTABLE AMS IN PLACE...W/AN AXIS OF SBCAPES IN THE 1500-2500 J/KG RANGE ALONG AND JUST EAST OF THE DRYLINE...WHICH IS ON THE WESTERN EDGE OF THE FA. MEANWHILE...A SHORTWAVE MOVING THRU CHIHUAHUA ON WV IMAGERY IS POISED TO MOVE INTO THE AREA OVERNIGHT...AND THRU WEST TEXAS/SE NM THURSDAY. FORECAST SOUNDINGS SUGGEST CONDITIONS WILL BE OPTIMAL FOR A HAIL THREAT OVERNIGHT...W/WET BULB ZEROES AROUND 8KFT AGL. PROGGED DEEP LAYER/STORM MOTION IS WEAK...AND W/PWATS NEAR AN INCH...FLASH FLOODING WILL BE THE MAIN THREAT...AND WE/VE ADDED MODERATE RAIN TO THE GRIDS. MPE ESTIMATES OVER 2 INCHES HAVE FALLEN ALREADY ON THE STOCKTON PLATEAU...AND W/DEEPER CONVECTION DEVELOPING SOUTHWEST OF THE RIO GRANDE...RIVER RISES ARE LIKELY OVERNIGHT. OTHERWISE...PRECIP FOCUS WILL SHIFT EAST OVER THE NEXT COUPLE OF DAYS AS THE TROUGH MEANDERS EAST INTO CENTRAL TEXAS. FRIDAY NIGHT...GFS BRINGS IN ANOTHER TROUGH...FOR CONTINUED CHANCES OF CONVECTION INTO THE WEEKEND. THE AREA MAY SEE A BREAK IN ACTIVITY SUNDAY NIGHT AS WEAK RIDGING MOVES THRU...BUT A THIRD TROUGH IS ON TAP MONDAY AND TUESDAY...BEFORE BETTER RIDGING SETS IN WEDNESDAY. FOR TEMPS...CONTINUED RELATIVELY COOL TEMPS FOR THIS TIME OF YEAR...ALTHOUGH W/MOISTURE IN PLACE...AND EXPECTED PRECIP/CLOUD COVER...GUIDANCE LOWS CONTINUE TO RUN A LITTLE COOL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 60 66 58 66 / 70 60 30 30 CARLSBAD NM 57 73 56 75 / 60 20 10 10 DRYDEN TX 63 71 61 73 / 70 50 30 20 FORT STOCKTON TX 59 73 58 76 / 70 40 10 10 GUADALUPE PASS TX 52 67 49 71 / 60 10 10 10 HOBBS NM 59 67 55 74 / 70 50 10 10 MARFA TX 47 71 43 71 / 60 10 10 10 MIDLAND INTL AIRPORT TX 61 68 57 68 / 70 50 30 30 ODESSA TX 61 68 55 73 / 70 50 30 20 WINK TX 62 75 60 77 / 70 40 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/44
Hazardous weather outlook, Apr 14, 12:47 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1247 PM CDT WED APR 14 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1247 PM CDT WED APR 14 2010 /1147 AM MDT WED APR 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT... ESPECIALLY ACROSS THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS...AND PERMIAN BASIN. THE MAIN CONCERN WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE INTO THE WEEKEND. HEAVY RAIN AND LOCALIZED FLOODING WILL BE THE MAIN THREAT FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...HOWEVER REPORTS OF EXCESSIVE RAIN OR FLOODING WOULD BE APPRECIATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 14, 3:37 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 337 PM CDT WED APR 14 2010 TXZ080-142145- MARFA PLATEAU- 337 PM CDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING EAST CENTRAL PRESIDIO COUNTY UNTIL 415 PM CDT... AN INTENSE THUNDERSTORM WITH HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS WAS LOCATED OVER CASA PIEDRA AT 334 PM CDT...MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WITH HAIL UP TO THE SIZE OF PENNIES WAS LOCATED NEAR THE EASTERN PRESIDIO COUNTY LINE...14 MILES SOUTHEAST OF CASA PIEDRA. THIS STORM WAS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Apr 14, 3:53 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 PM CDT WED APR 14 2010 TXZ057-058-074-142130- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 353 PM CDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING EAST CENTRAL CULBERSON COUNTY UNTIL 430 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF KENT AT 350 PM CDT. THIS STORM IS NEARLY STATIONARY IN MOVEMENT. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS NEAR 50 MPH ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
Special weather statement, Apr 14, 3:59 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 PM CDT WED APR 14 2010 TXZ080-081-142145- BIG BEND AREA-MARFA PLATEAU- 359 PM CDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING SOUTHEASTERN PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 445 PM CDT... A STRONG THUNDERSTORM WITH HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS WAS LOCATED OVER EXTREME SOUTHEASTERN PRESIDIO COUNTY AT 358 PM CDT...MOVING EAST AT 10 MPH. THIS STORM WAS ABOUT 16 MILES SOUTHEAST OF CASA PIEDRA NEAR THE BREWSTER PRESIDIO COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Apr 14, 4:02 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 PM CDT WED APR 14 2010 TXZ080-142145- MARFA PLATEAU- 402 PM CDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR A STRONG THUNDERSTORM AFFECTING CENTRAL JEFF DAVIS AND NORTH CENTRAL PRESIDIO COUNTIES UNTIL 445 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF VALENTINE AT 400 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL IMPACT U.S. HIGHWAY 90 BETWEEN MILE MARKERS 140 AND 158 AS WELL AS FARM TO MARKET ROAD 505. HAIL UP TO THE SIZE OF NICKELS AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINS CAN ALSO BE EXPECTED. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. &&
Local storm report, Apr 14, 4:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 PM CDT WED APR 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL KENT 31.07N 104.22W
04/14/2010 E1.00 INCH CULBERSON TX PUBLIC
QUARTER SIZE HAIL REPORTED HALF A MILE EAST OF KENT.
&&
CHRIS.DANIELSSpecial weather statement, Apr 14, 5:07 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 507 PM CDT WED APR 14 2010 TXZ058-074-142245- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 507 PM CDT WED APR 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR THUNDERSTORMS AFFECTING NORTH CENTRAL JEFF DAVIS...SOUTHEASTERN CULBERSON AND WEST CENTRAL REEVES COUNTIES UNTIL 545 PM CDT... A CLUSTER OF THUNDERSTORMS WAS LOCATED 3 MILES EAST OF KENT AT 503 PM CDT. THESE THUNDERSTORMS WERE NEARLY STATIONARY IN MOVEMENT. AREAS AFFECTED INCLUDE INTERSTATE 10 BETWEEN MILE MARKERS 175 AND 186 AND STATE HIGHWAY 118 NORTH OF MILE MARKER 388. HAIL UP TO THE SIZE OF NICKELS AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINS CAN ALSO BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THIS AREA OF THUNDERSTORMS APPROACHES YOUR LOCATION. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 6:47 AM CDT | River Flood Warning | MAF | Presidio | 3 days |
| Apr 14, 12:11 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| Apr 14, 2:55 PM CDT | Areal Flood Advisory | MAF | Presidio | 3 hr |
| Apr 14, 4:08 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 52 min |
| Apr 14, 4:26 PM CDT | Areal Flood Advisory | MAF | Culberson, Reeves | 3 hr |
| Apr 14, 4:33 PM CDT | Areal Flood Advisory | MAF | Culberson | 4 hr |
| Apr 14, 5:45 PM CDT | Areal Flood Advisory | MAF | Upton | 3 hr |
| Apr 14, 6:34 PM CDT | Flash Flood Warning | MAF | Culberson | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.